• Previous Article
    Boundary controllability and boundary time-varying feedback stabilization of the 1D wave equation in non-cylindrical domains
  • EECT Home
  • This Issue
  • Next Article
    $ (\omega,\mathbb{T}) $-periodic solutions of impulsive evolution equations
doi: 10.3934/eect.2020079

Funnel Control for boundary control systems

1. 

University of Hamburg Bundesstraße 55 20146 Hamburg Germany

2. 

University of Twente P.O. Box 217 7500AE Enschede The Netherlands

* Corresponding author: Marc Puche

Received  March 2019 Revised  June 2020 Published  July 2020

We study a nonlinear, non-autonomous feedback controller applied to boundary control systems. Our aim is to track a given reference signal with prescribed performance. Existence and uniqueness of solutions to the resulting closed-loop system is proved by using nonlinear operator theory. We apply our results to both hyperbolic and parabolic equations.

Citation: Marc Puche, Timo Reis, Felix L. Schwenninger. Funnel Control for boundary control systems. Evolution Equations & Control Theory, doi: 10.3934/eect.2020079
References:
[1] R. Adams, Sobolev Spaces, Pure and Applied Mathematics, 65, Academic press, New York, London, 1975.   Google Scholar
[2]

H. Alt, Linear Functional Analysis, Universitext, Springer-Verlag, London, 2016. doi: 10.1007/978-1-4471-7280-2.  Google Scholar

[3]

W. Arendt, R. Chill, C. Seifert, H. Vogt and J. Voigt, Form methods for evolution equations, and applications, 2015, Available at https://www.mat.tuhh.de/veranstaltungen/isem18/pdf/LectureNotes.pdf. Google Scholar

[4]

W. Arendt and A. ert Elst, From forms to semigroups, in Spectral Theory, Mathematical System Theory, Evolution Equations, Differential and Difference Equations (eds. W. Arendt, J. A. Ball, J. Behrndt, K.-H. Förster, V. Mehrmann and C. Trunk), Operator Theory: Advances and Applications, 221, Birkhäuser, Basel, Switzerland, 2012, 47–69. doi: 10.1007/978-3-0348-0297-0_4.  Google Scholar

[5]

B. Augner, Stabilisation of Infinite-Dimensional Port-Hamiltonian Systems via Dissipative Boundary Feedback, Ph.D thesis, Bergische Universität Wuppertal, 2016. Google Scholar

[6]

B. Augner, Well-posedness and stability of infinite-dimensional linear port-Hamiltonian systems with nonlinear boundary feedback, SIAM J. Control Optim., 57 (2019), 1818-1844.  doi: 10.1137/15M1024901.  Google Scholar

[7]

B. Augner and B. Jacob, Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems, Evol. Equ. Control Theory, 3 (2014), 207-229.  doi: 10.3934/eect.2014.3.207.  Google Scholar

[8]

G. Bastin and J.-M. Coron, Stability and Boundary Stabilization of 1-D Hyperbolic Systems, Progress in Nonlinear Differential Equations and Their Applications: Subseries in Control, 88, Birkhäuser, 2016. doi: 10.1007/978-3-319-32062-5.  Google Scholar

[9]

T. BergerL. H. Hoang and T. Reis, Funnel control for nonlinear systems with known strict relative degree, Automatica, 87 (2018), 345-357.  doi: 10.1016/j.automatica.2017.10.017.  Google Scholar

[10]

T. Berger, M. Puche and F. Schwenninger, Funnel control for a moving water tank, 2019, Submitted for publication. Available at arXiv: https://arXiv.org/abs/1902.00586. Google Scholar

[11]

T. Berger, M. Puche and F. L. Schwenninger, Funnel control in the presence of infinite-dimensional internal dynamics, Systems Control Lett., 139 (2020), 104678. doi: 10.1016/j.sysconle.2020.104678.  Google Scholar

[12]

A. Cheng and K. Morris, Well-posedness of boundary control systems, SIAM J. Control Optim., 42 (2003), 1244-1265.  doi: 10.1137/S0363012902384916.  Google Scholar

[13]

J. Diestel and J. Uhl, Vector Measures, Mathematical surveys and monographs, 15, American Mathematical Society, Providence, RI, 1977.  Google Scholar

[14]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194, Springer, New York, 2000.  Google Scholar

[15]

V. Girault and P.-A. Raviart, Finite Element Approximation of the Navier-Stokes Equations, Lecture Notes in Mathematics, 749, Springer, Berlin Heidelberg, 1979.  Google Scholar

[16]

P. Grisvard, Elliptic Problems in Nonsmooth Domains, Monographs and Studies in Mathematics, 24, Pitman Advanced Publishing Program, Boston, London, Melbourne, 1985.  Google Scholar

[17]

A. IlchmannE. Ryan and P. Townsend, Tracking with prescribed transient behaviour for non-linear systems of known relative degree, SIAM J. Control Optim., 46 (2007), 210-230.  doi: 10.1137/050641946.  Google Scholar

[18]

B. Jacob and H. Zwart, Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces, Operator Theory: Advances and Applications, 223, Birkhäuser, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.  Google Scholar

[19]

T. Kato, Nonlinear semigroups and evolution equations, J. Math. Soc. Japan, 19 (1967), 508-520.  doi: 10.2969/jmsj/01940508.  Google Scholar

[20]

T. Kato, Perturbation Theory for Linear Operators, 2$^nd$ edition, Springer, Berlin Heidelberg, Germany, 1980.  Google Scholar

[21]

I. Miyadera, Nonlinear Semigroups, Translations of Mathematical Monographs, 109, American Mathematical Society, Providence, RI, 1992.  Google Scholar

[22]

T. Reis and T. Selig, Funnel control for the boundary controlled heat equation, SIAM J. Control Optim., 53 (2015), 547-574.  doi: 10.1137/140971567.  Google Scholar

[23]

E. P. RyanA. Ilchmann and C. J. Sangwin, Tracking with prescribed transient behaviour, ESAIM: Control, Optimisation and Calculus of Variations, 7 (2002), 471-493.  doi: 10.1051/cocv:2002064.  Google Scholar

[24]

T. SeligA. Ilchmann and C. Trunk, The Byrnes–Isidori form for infinite-dimensional systems, SIAM J. Control Optim., 54 (2016), 1504-1534.  doi: 10.1137/130942413.  Google Scholar

[25]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, American Mathematical Society, Providence, RI, 1996.  Google Scholar

[26] O. J. Staffans, Well-Posed Linear Systems, 103, Cambridge University Press, 2005.  doi: 10.1017/CBO9780511543197.  Google Scholar
[27]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Advanced Texts Basler Lehrbücher, Birkhäuser, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.  Google Scholar

show all references

References:
[1] R. Adams, Sobolev Spaces, Pure and Applied Mathematics, 65, Academic press, New York, London, 1975.   Google Scholar
[2]

H. Alt, Linear Functional Analysis, Universitext, Springer-Verlag, London, 2016. doi: 10.1007/978-1-4471-7280-2.  Google Scholar

[3]

W. Arendt, R. Chill, C. Seifert, H. Vogt and J. Voigt, Form methods for evolution equations, and applications, 2015, Available at https://www.mat.tuhh.de/veranstaltungen/isem18/pdf/LectureNotes.pdf. Google Scholar

[4]

W. Arendt and A. ert Elst, From forms to semigroups, in Spectral Theory, Mathematical System Theory, Evolution Equations, Differential and Difference Equations (eds. W. Arendt, J. A. Ball, J. Behrndt, K.-H. Förster, V. Mehrmann and C. Trunk), Operator Theory: Advances and Applications, 221, Birkhäuser, Basel, Switzerland, 2012, 47–69. doi: 10.1007/978-3-0348-0297-0_4.  Google Scholar

[5]

B. Augner, Stabilisation of Infinite-Dimensional Port-Hamiltonian Systems via Dissipative Boundary Feedback, Ph.D thesis, Bergische Universität Wuppertal, 2016. Google Scholar

[6]

B. Augner, Well-posedness and stability of infinite-dimensional linear port-Hamiltonian systems with nonlinear boundary feedback, SIAM J. Control Optim., 57 (2019), 1818-1844.  doi: 10.1137/15M1024901.  Google Scholar

[7]

B. Augner and B. Jacob, Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems, Evol. Equ. Control Theory, 3 (2014), 207-229.  doi: 10.3934/eect.2014.3.207.  Google Scholar

[8]

G. Bastin and J.-M. Coron, Stability and Boundary Stabilization of 1-D Hyperbolic Systems, Progress in Nonlinear Differential Equations and Their Applications: Subseries in Control, 88, Birkhäuser, 2016. doi: 10.1007/978-3-319-32062-5.  Google Scholar

[9]

T. BergerL. H. Hoang and T. Reis, Funnel control for nonlinear systems with known strict relative degree, Automatica, 87 (2018), 345-357.  doi: 10.1016/j.automatica.2017.10.017.  Google Scholar

[10]

T. Berger, M. Puche and F. Schwenninger, Funnel control for a moving water tank, 2019, Submitted for publication. Available at arXiv: https://arXiv.org/abs/1902.00586. Google Scholar

[11]

T. Berger, M. Puche and F. L. Schwenninger, Funnel control in the presence of infinite-dimensional internal dynamics, Systems Control Lett., 139 (2020), 104678. doi: 10.1016/j.sysconle.2020.104678.  Google Scholar

[12]

A. Cheng and K. Morris, Well-posedness of boundary control systems, SIAM J. Control Optim., 42 (2003), 1244-1265.  doi: 10.1137/S0363012902384916.  Google Scholar

[13]

J. Diestel and J. Uhl, Vector Measures, Mathematical surveys and monographs, 15, American Mathematical Society, Providence, RI, 1977.  Google Scholar

[14]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194, Springer, New York, 2000.  Google Scholar

[15]

V. Girault and P.-A. Raviart, Finite Element Approximation of the Navier-Stokes Equations, Lecture Notes in Mathematics, 749, Springer, Berlin Heidelberg, 1979.  Google Scholar

[16]

P. Grisvard, Elliptic Problems in Nonsmooth Domains, Monographs and Studies in Mathematics, 24, Pitman Advanced Publishing Program, Boston, London, Melbourne, 1985.  Google Scholar

[17]

A. IlchmannE. Ryan and P. Townsend, Tracking with prescribed transient behaviour for non-linear systems of known relative degree, SIAM J. Control Optim., 46 (2007), 210-230.  doi: 10.1137/050641946.  Google Scholar

[18]

B. Jacob and H. Zwart, Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces, Operator Theory: Advances and Applications, 223, Birkhäuser, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.  Google Scholar

[19]

T. Kato, Nonlinear semigroups and evolution equations, J. Math. Soc. Japan, 19 (1967), 508-520.  doi: 10.2969/jmsj/01940508.  Google Scholar

[20]

T. Kato, Perturbation Theory for Linear Operators, 2$^nd$ edition, Springer, Berlin Heidelberg, Germany, 1980.  Google Scholar

[21]

I. Miyadera, Nonlinear Semigroups, Translations of Mathematical Monographs, 109, American Mathematical Society, Providence, RI, 1992.  Google Scholar

[22]

T. Reis and T. Selig, Funnel control for the boundary controlled heat equation, SIAM J. Control Optim., 53 (2015), 547-574.  doi: 10.1137/140971567.  Google Scholar

[23]

E. P. RyanA. Ilchmann and C. J. Sangwin, Tracking with prescribed transient behaviour, ESAIM: Control, Optimisation and Calculus of Variations, 7 (2002), 471-493.  doi: 10.1051/cocv:2002064.  Google Scholar

[24]

T. SeligA. Ilchmann and C. Trunk, The Byrnes–Isidori form for infinite-dimensional systems, SIAM J. Control Optim., 54 (2016), 1504-1534.  doi: 10.1137/130942413.  Google Scholar

[25]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, American Mathematical Society, Providence, RI, 1996.  Google Scholar

[26] O. J. Staffans, Well-Posed Linear Systems, 103, Cambridge University Press, 2005.  doi: 10.1017/CBO9780511543197.  Google Scholar
[27]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Advanced Texts Basler Lehrbücher, Birkhäuser, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.  Google Scholar

Figure 1.  Error evolution in a funnel $ \mathcal{F}_{\varphi} $ with boundary $ \varphi(t)^{-1} $
Figure 2.  Left: Norm of the error within the funnel boundary followed by the two reference signals and the respective outputs. Right: Inputs obtained from the feedback law
Figure 3.  Performance funnel with the error, reference signal with the output of the closed-loop system and input of the closed-loop
Figure 4.  From left to right, top to bottom, the temperature of the plate for different increasing times
[1]

Hui Lv, Xing'an Wang. Dissipative control for uncertain singular markovian jump systems via hybrid impulsive control. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 127-142. doi: 10.3934/naco.2020020

[2]

Duy Phan, Lassi Paunonen. Finite-dimensional controllers for robust regulation of boundary control systems. Mathematical Control & Related Fields, 2021, 11 (1) : 95-117. doi: 10.3934/mcrf.2020029

[3]

Biao Zeng. Existence results for fractional impulsive delay feedback control systems with Caputo fractional derivatives. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021001

[4]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[5]

Pierluigi Colli, Gianni Gilardi, Jürgen Sprekels. Deep quench approximation and optimal control of general Cahn–Hilliard systems with fractional operators and double obstacle potentials. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 243-271. doi: 10.3934/dcdss.2020213

[6]

Ole Løseth Elvetun, Bjørn Fredrik Nielsen. A regularization operator for source identification for elliptic PDEs. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021006

[7]

Yuan Tan, Qingyuan Cao, Lan Li, Tianshi Hu, Min Su. A chance-constrained stochastic model predictive control problem with disturbance feedback. Journal of Industrial & Management Optimization, 2021, 17 (1) : 67-79. doi: 10.3934/jimo.2019099

[8]

Michiel Bertsch, Danielle Hilhorst, Hirofumi Izuhara, Masayasu Mimura, Tohru Wakasa. A nonlinear parabolic-hyperbolic system for contact inhibition and a degenerate parabolic fisher kpp equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3117-3142. doi: 10.3934/dcds.2019226

[9]

Xu Zhang, Chuang Zheng, Enrique Zuazua. Time discrete wave equations: Boundary observability and control. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 571-604. doi: 10.3934/dcds.2009.23.571

[10]

Jean-Paul Chehab. Damping, stabilization, and numerical filtering for the modeling and the simulation of time dependent PDEs. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021002

[11]

Kuntal Bhandari, Franck Boyer. Boundary null-controllability of coupled parabolic systems with Robin conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 61-102. doi: 10.3934/eect.2020052

[12]

Guangjun Shen, Xueying Wu, Xiuwei Yin. Stabilization of stochastic differential equations driven by G-Lévy process with discrete-time feedback control. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 755-774. doi: 10.3934/dcdsb.2020133

[13]

Bopeng Rao, Zhuangyi Liu. A spectral approach to the indirect boundary control of a system of weakly coupled wave equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 399-414. doi: 10.3934/dcds.2009.23.399

[14]

Hongbo Guan, Yong Yang, Huiqing Zhu. A nonuniform anisotropic FEM for elliptic boundary layer optimal control problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1711-1722. doi: 10.3934/dcdsb.2020179

[15]

Mikhail I. Belishev, Sergey A. Simonov. A canonical model of the one-dimensional dynamical Dirac system with boundary control. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021003

[16]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[17]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020395

[18]

Hyung-Chun Lee. Efficient computations for linear feedback control problems for target velocity matching of Navier-Stokes flows via POD and LSTM-ROM. Electronic Research Archive, , () : -. doi: 10.3934/era.2020128

[19]

Larissa Fardigola, Kateryna Khalina. Controllability problems for the heat equation on a half-axis with a bounded control in the Neumann boundary condition. Mathematical Control & Related Fields, 2021, 11 (1) : 211-236. doi: 10.3934/mcrf.2020034

[20]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

2019 Impact Factor: 0.953

Metrics

  • PDF downloads (49)
  • HTML views (218)
  • Cited by (0)

Other articles
by authors

[Back to Top]